Category Archives: Side effects

Look Mum, no antipsychotics!

On (re)diagnosis in 2011 I was recommended quetiapine, but also asked to consider lamotrigene. I was given the chance to go away and read the leaflets and come back the following week, but I wanted to get started. Also my … Continue reading

Posted in Anxiety, Bipolar, Crisis care, Medication, Mental health, Mental health services, Mood disorder, NHS services, Psychiatry, Recovery, Side effects, Treatment planning, Uncategorized | Tagged , , , , , , , , , , , , , | 18 Comments

The naked brain

Ever wanted to run off to a cave and hide for a couple of weeks? Today it was agreed that after everything I described in my last post, my symptoms are “clearly iatrogenic” (medically induced) and “clearly intolerable” and that … Continue reading

Posted in Bipolar, Crisis care, Medication, Mental health, Mental health services, Mood disorder, Pillshaming, Psychiatry, Recovery, Side effects, Uncategorized | Tagged , , , , , , , , , , , , , , , , , , , | 9 Comments

Not back on track

***TRIGGER WARNING SUICIDE*** Uh-oh. My rate of blogging is always a sign I could be unwell and here we are, two in two days. I mentioned medication change and aripiprazole (brand name Abilify) almost in passing yesterday. Truth is, I was using … Continue reading

Posted in Anxiety, Bipolar, Crisis care, GP, hallucinations, Hospital, Medication, Mental health, Mental health services, Mood disorder, NHS services, Primary care, Psychiatry, Side effects, Suicidal thought | Tagged , , , , , , , , , , , | 10 Comments

Unpinned

It is not always a bad thing to be pinned down. Rather like a tent, I need underpinnings in order to be who I want to be, to feel like me. I can’t erect the life I want unless some fundamentals … Continue reading

Posted in Anxiety, Bipolar, Books and reading, Crisis care, Employment and benefits, exercise, Hypomania, Mental health, Mood disorder, Recovery, Self-management, Side effects, Uncategorized | Tagged , , , , , , , , , , , , , , , , | 6 Comments

Prankxiety

Oh anxiety, you trickster, you joker, you fiddler with minds. Anxiety is all over me at the moment. There are probable reasons for this; I’m on a therapeutic dose of aripiprazole, which is well known for causing agitation and  anxiety, and I … Continue reading

Posted in Anxiety, Bipolar, Medication, Mental health, Mood disorder, Side effects, Uncategorized | Tagged , , , , , , , , , , , , | 2 Comments